Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 17, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 28, 2008, 4:38 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 4:38 PM AKDT (00:38 UTC)
- Expired
- Jun 28, 2008, 10:00 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWAK61 PAFC 290038 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 438 PM AKDT SAT JUN 28 2008 AKZ141-290600- /X.NEW.PAFC.FW.W.0017.080629T0038Z-080629T0600Z/ COPPER RIVER BASIN- 438 PM AKDT SAT JUN 28 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. CLEARING SKIES OVER THE COPPER RIVER BASIN HAVE CAUSED RELATIVE HUMIDITIES TO DROP BELOW 30 PERCENT. AFTERNOON WINDS ARE ALSO INCREASING ABOVE 25 MPH WITH DAY TIME HEATING. OVERNIGHT WINDS ARE EXPECTED TO DECREASE AND RH VALUES TO RECOVER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
000 WWAK61 PAFC 290551 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 951 PM AKDT SAT JUN 28 2008 AKZ141-300500- /X.EXP.PAFC.FW.W.0017.000000T0000Z-080629T0600Z/ /X.NEW.PAFC.FW.A.0004.080629T2100Z-080630T0500Z/ COPPER RIVER BASIN- 951 PM AKDT SAT JUN 28 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING. ALTHOUGH WIND GUSTS HAVE NOT DROPPED BELOW 25 MPH IN MOST PLACES THIS EVENING...TEMPERATURES HAVE DROPPED ENOUGH TO RAISE RELATIVE HUMIDITY LEVELS ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 10 PM THIS EVENING. WARM TEMPERATURES AND LOW DEW POINT TEMPERATURES OVER THE COPPER RIVER BASIN WILL PROBABLY CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30 PERCENT AGAIN TOMORROW. AFTERNOON WIND GUSTS ARE ALSO EXPECTED ABOVE 25 MPH SUNDAY WITH DAY TIME HEATING. THEREFORE...A FIRE WEATHER WATCH WILL BE IN EFFECT FOR THE COPPER RIVER BASIN FOR TOMORROW AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
000 WWAK61 PAFC 290607 CCA RFWAER RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1004 PM AKDT SAT JUN 28 2008 CORRECTED HEADLINES AKZ141-300500- /X.EXP.PAFC.FW.W.0017.000000T0000Z-080629T0600Z/ /X.COR.PAFC.FW.A.0004.080629T2100Z-080630T0500Z/ COPPER RIVER BASIN- 1004 PM AKDT SAT JUN 28 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN... ...RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING FOR STRONG WIND IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 10 PM AKDT THIS EVENING. ALTHOUGH WIND GUSTS HAVE NOT DROPPED BELOW 25 MPH IN MOST PLACES THIS EVENING...TEMPERATURES HAVE DROPPED ENOUGH TO RAISE RELATIVE HUMIDITY LEVELS ABOVE CRITICAL LEVELS. THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 10 PM THIS EVENING. WARM TEMPERATURES AND LOW DEW POINT TEMPERATURES OVER THE COPPER RIVER BASIN WILL PROBABLY CAUSE RELATIVE HUMIDITIES TO DROP BELOW 30 PERCENT AGAIN TOMORROW. AFTERNOON WIND GUSTS ARE ALSO EXPECTED ABOVE 25 MPH SUNDAY WITH DAY TIME HEATING. THEREFORE...A FIRE WEATHER WATCH WILL BE IN EFFECT FOR THE COPPER RIVER BASIN FOR TOMORROW AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 27, 5:00 PM AKDT, 23 hours 38 minutes earlier.
Area forecast discussion, Jun 27, 5:00 PM AKDT, 23 hours 38 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM AKDT FRI JUN 27 2008 .MODEL DISCUSSION... THE MODELS HAVE A SIMILAR SOLUTION IN THE GULF AND MAINLAND ALASKA THROUGH SUNDAY. MODELS ARE STILL HAVING PROBLEMS COMING TO A COMMON SOLUTION OVER THE BERING SEA. UKMET AND GFS MODELS ARE IN GOOD AGREEMENT THROUGH SUNDAY WITH THE NAM BEING THE OUTLYER OF THE GROUP. .ANALYSIS AND UPPER LEVELS... AN UPPER LOW IN THE SOUTHERN GULF CONTINUES TO MAINTAIN AN ONSHORE FLOW INTO SOUTHCENTRAL ALASKA AND HAS KEPT THE AREA SOUTH AND EAST OF THE ALASKA AND ALEUTIAN RANGES MOSTLY CLOUDY WITH SCATTERED SHOWERS ALONG THE COAST. AN EASTERLY WAVE OVER THE ALASKA RANGE CONTINUES TO MOVE WEST. A THERMAL LOW OVER THE NORTHERN INTERIOR HAS EXTENDED A THERMAL TROUGH INTO THE SOUTHWEST INTERIOR. THE VORTICITY ASSOCIATED WITH THE EASTERLY WAVE WILL MOVE INTO THE KUSKOKWIM VALLEY THIS EVENING AND HELP TRIGGER ISOLATED THUNDERSTORMS OVER THE AREA. THE SURFACE RIDGE OVER THE BERING SEA CONTINUES TO BE PUSHED EAST BY THE LOW OVER THE NORTHWEST PACIFIC. .SHORT TERM FORECAST... THE UPPER AIR PATTERN IS NOT EXPECTED TO CHANGE MUCH OVER THE NEXT FEW DAYS. THE UPPER RIDGE OVER THE NORTHERN HALF OF THE STATE WILL REMAIN THERE THROUGH MONDAY. THE UPPER LOW OVER THE GULF OF ALASKA WILL MOVE INTO THE NORTHERN GULF SATURDAY NIGHT THEN WEAKEN INTO A TROUGH ALONG THE COAST SUNDAY AND MONDAY. AT THE SURFACE... SOUTHCENTRAL AND GULF OF ALASKA... A RIDGE OF HIGH PRESSURE OVER SOUTHEAST ALASKA AND THE EASTERN GULF WILL GRADUALLY BUILD INTO THE REST OF THE GULF AND THE CENTRAL GULF COAST BY SATURDAY NIGHT AND WILL EVENTUALLY FORM A CLOSED HIGH OVER THE NORTHERN GULF SUNDAY AND MONDAY. THE SOUTHERLY FLOW OVER SOUTHCENTRAL REGION WILL GRADUALLY WEAKEN THROUGH SATURDAY NIGHT. THE CLOUDS WILL PARTIALLY CLEAR THROUGH THE WEEKEND THROUGH SCATTERED SHOWERS WILL CONTINUE TO DEVELOP LATE IN THE DAY. SOUTHWEST ALASKA... THE EASTERLY WAVE OVER NORTHERN SUSITNA VALLEY WILL SETTLE INTO THE KUSKOKWIM VALLEY TONIGHT AND SATURDAY THEN WILL DISSIPATE SUNDAY. WIDESPREAD RAIN WILL SPREAD INTO THE KUSKOKWIM VALLEY TONIGHT AND INTO THE INLAND AREAS OF BRISTOL BAY ZONE SATURDAY. RAIN IS EXPECTED TO CHANGE TO SHOWER SUNDAY. SHOWERS OVER THE KUSKOKWIM DELTA WILL END TONIGHT AS A MID LEVEL RIDGE DEVELOPS ALONG THE COAST TONIGHT. BERING SEA... A MODERATE LOW OVER THE NORTHWEST PACIFIC WILL WILL BECOME NEARLY STATIONARY 150 MILES SOUTHWEST OF ATTU SATURDAY. A TROUGH EXTENDING EAST OF THE LOW WILL SWING NORTH THROUGH THE ALEUTIANS SUNDAY AND INTO THE BERING SEA MONDAY. .LONG TERM FORECAST... THE UPPER TROUGH OVER THE CENTRAL GULF COAST WILL MOVE NORTH AND FORM A CLOSED LOW OVER SOUTHCENTRAL ALASKA TUESDAY AND OVER NORTHWEST ALASKA WEDNESDAY. A WEAK THERMAL TROUGH IS EXPECTED TO DEVELOP OVER SOUTHCENTRAL ALASKA BY MIDWEEK. MORE CLOUDS AND SHOWERS WILL MOVE BACK INTO THE AREA THROUGH THE BEGINNING OF NEXT WEEK. MODEL ARE NOT IN VERY GOOD AGREEMENT OVER THE BERING SEA THEREFORE A LONG TERM PROJECTION IS NOT POSSIBLE. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE NM JUN 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 28, 9:51 PM AKDT | Fire Weather Watch | AFC | 10 hr | |
| Jun 29, 4:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.